Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 2, 2007, 3:46 AM CST for 6 counties in Kansas. It took effect at Mar 2, 2007, 8:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 3:46 AM CST (09:46 UTC)
- In effect from
- Mar 2, 2007, 8:00 AM CST
- Expired
- Mar 2, 2007, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 020946 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 346 AM CST FRI MAR 2 2007 KSZ008-009-020-021-034-035-021800- /O.NEW.KTOP.WI.Y.0006.070302T1400Z-070303T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 346 AM CST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL BEGIN TO OVERSPREAD THE ADVISORY AREA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS OF 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BLAIR
2 follow-up statements
000 WWUS73 KTOP 021610 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1010 AM CST FRI MAR 2 2007 KSZ008-009-020-021-034-035-030000- /O.CON.KTOP.WI.Y.0006.000000T0000Z-070303T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 1010 AM CST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS OF 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. WINDS WILL BEGIN TO SUBSIDE SHORTLY AFTER SUNSET TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 030000 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 600 PM CST FRI MAR 2 2007 KSZ008-009-020-021-034-035-030100- /O.EXP.KTOP.WI.Y.0006.000000T0000Z-070303T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 600 PM CST FRI MAR 2 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. WINDS THIS EVENING HAVE GRADUALLY DECREASED BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER WINDY CONDITIONS WILL CONTINUE THROUGH THE NIGHT WITH WIND SPEEDS OF 20 TO 25 MPH AND HIGHER GUSTS. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:11 PM CST, 12 hours 35 minutes earlier.
Area forecast discussion, Mar 1, 3:11 PM CST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CST THU MAR 1 2007 .DISCUSSION... INTENSE UPPER/SFC LOW AS SHOWN ON SATELLITE/SFC OBS OVER CENTRAL IA CONTINUING TO MOVE AWAY FROM THE AREA WITH STRONG PRESSURE GRADIENT DECREASING THIS EVENING...ALTHOUGH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WILL PERSIST MUCH OF THE NIGHT. THESE WINDS WILL INCREASE AGAIN ON FRIDAY AND GUSTS OF 35 TO 40 MPH WILL BE COMMON AGAIN AS NORTHWEST FLOW PERSISTS OVER THE AREA. VISIBLE SATELLITE SHOWING CLOUDS CLEARING AND SNOWCOVER LEFT ACROSS MUCH OF THE NORTHWEST HALF OF THE CWA...BUT ALSO MELTING AS TEMPS ARE RISING INTO THE 40S ALL AREAS EXCEPT THE NORTHEAST CORNER. EXPECT WINDS TO BE OFFSETTING FACTOR TONIGHT TO KEEP TEMPS FROM FALLING BELOW THE LOWER 20S NORTH. IF SPEEDS DROP OFF MORE THAN EXPECTED AND STAY DOWN...THEN LOWS NORTH MAY NEED TO BE LOWERED INTO THE TEENS. ALSO... SOME MID LEVEL CLOUDS POSSIBLE LATER TONIGHT WITH SHORTWAVE DROPPING SOUTHEAST FROM THE CENTRAL ROCKIES...AND THIS WOULD ALSO COMPLICATE LOW TEMPS TONIGHT. STRATACU DECK TO THE NORTH OF THE CWA TO START THE DAY FRIDAY WILL SLOWLY SAGE SOUTHWARD INTO THE NORTHERN PORTIONS OF THE CWA DURING THE DAY. THE COMBINATION OF CLOUDS AND SNOWCOVER NORTH WILL LIMIT HIGHS THERE TO THE MIDDLE 30S WITH THE UPPER 40S SOUTH WHERE NO SNOWCOVER AND MORE SUN WILL PREVAIL. FRI NIGHT-SUN...SECONDARY LOBE OF ENERGY ROTATES AROUND THE LARGE UPPER LOW OVER THE GREAT LAKES...KEEPING COLDER TEMPERATURES AND STRONG NORTHWEST WINDS ACROSS THE STATE. HAVE KEPT SOME LIGHT SNOW ALONG THE NORTHERN BORDER FOLLOWED BY FLURRIES AS DIV Q AND VORT MAX MOVE ACROSS...THEN SLOW CLEARING LATER SATURDAY. WITH 850MB TEMPS -10 TO -12C...DONT EXPECT TEMPS TO MAKE IT OUT OF THE 30S. UPPER FLOW SHIFTS FROM NORTHERLY TO NORTHWESTERLY ON SUNDAY...AND SHOULD GET SOME RECOVERY IN TEMPERATURES AS UPPER RIDGE BEGINS SLIDES EASTWARD OVER THE ROCKIES. MON-THURS...RIDGE PROGGED TO FLATTEN MONDAY AND TUESDAY AS SHORTWAVES TOP THE RIDGE OUT WEST. SOME MODEL DIFFERENCES LATE TUES INTO WED AS GFS BRINGS FRONTAL PASSAGE WHILE EC HOLDS THE TROF FARTHER WEST AND DEEPENS. NOT ENTIRELY CONFIDENT WITH THIS FROPA THIS FAR OUT...SO WILL KEEP GRIDS CLOSE TO HPC GUIDANCE WHICH IS MORE OF A COMPROMISE SOLUTION. MID LEVEL TEMPS RUNNING GENERALLY 4-6C AND TEMPS SHOULD RUN IN THE 50S. WILL KEEP A DRY FORECAST AS WELL. AFTER TUESDAYS POSSIBLE SHORTWAVE...NEXT SYSTEM PROGGED TO MOVE INTO THE AREA THURSDAY...SO WILL NOT ADD POPS YET. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 1, 3:25 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CST THU MAR 1 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-022130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 325 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.